On some applications of the controllability principle for fixed point equations


The aim of this paper is to draw attention to a general principle for solving control problems for operator equations with the help of fixed point techniques. Three distinct applications are presented: a control problem related to the Lotka–Volterra system, the nonlinear Stokes system, and radial solutions of the Neumann problem for φ-Laplace equations. Only for the first application, the control is an explicit external one, while for the next two applications, the control is dependent on the models and arises from the necessity to conform to the actual modeled process or to a certain boundary condition. From the perspective of those interested in applications, the three examples of problems of such a different nature, we believe have been able to suggest the wide applicability of our method thus paving the way for new applications. From a theoretical perspective, the method leading to fixed point equations with composed operators is suitable to be related to advanced research in fixed point theory for single-valued and multi-valued operators.


Radu Precup
Institute of Advanced Studies in Science and Technology, Babes-Bolyai University, Cluj-Napoca, Romania
Tiberiu Popoviciu Institute of Numerical Analysis, Romanian Academy


Control problem; Fixed point; Boundary value problem; Stokes system; Radial solution; Lotka–Volterra system

Paper coordinates

R. Precup, On some applications of the controllability principle for fixed point equations, Results Appl. Math., 13 (2022), art. no. 100236, https://doi.org/10.1016/j.rinam.2021.100236


About this paper


Results in Applied Mathematics

Publisher Name


Print ISSN
Online ISSN


google scholar link

[1] Barbu V., Mathematical methods in optimization of differential systems, Springer Science+Business Media, Dordrecht (1994), Google Scholar

[2] Haplea I.Ş., Parajdi L.G., Precup R. On the controllability of a system modeling cell dynamics related to leukemia Symmetry, 13 (2021), p. 1867  View PDF CrossRefView Record in ScopusGoogle Scholar

[3] Bacaër N. Lotka, Volterra and the predator–prey system (1920–1926) A short history of mathematical population dynamics, Springer, London (2011), 10.1007/978-0-85729-115-8_13  View PDF, Google Scholar

[4] Lois-Prados C., Precup R. Positive periodic solutions for Lotka–Volterra systems with a general attack rate, Nonlinear Anal RWA, 52 (2020), Article 103024, 1-17, ArticleDownload PDFView Record in ScopusGoogle Scholar

[5] Bunoiu R, Precup R. Localization, multiplicity and homogenization for stationary Stokes systems, in preparation, Google Scholar

[6] Constantin P., Foiaş C., Navier–Stokes equations, Chicago University Press (1988), Google Scholar

[7] Lukaszewicz G., Kalita P., Navier–Stokes equations, Springer (2016), Google Scholar

[8] Sohr H., The Navier–Stokes equations, Birkhäuser, Basel (2001), Google Scholar

[9] Temam R., Navier–Stokes equations and nonlinear functional analysis, SIAM, Philadelphia (1995), Google Scholar

[10] Precup R., Linear and semilinear partial differential equations, Walter de Gruyter, Berlin-Boston (2013), Google Scholar

[11] Precup R, Gheorghiu C-I. Theory and computation of radial solutions for Neumann problems with φ-Laplacian, submitted for publication., Google Scholar

[12] Bereanu C., Jebelean P., Mawhin J., Radial solutions for Neumann problems involving mean curvature operators in Euclidean and Minkowski space, Math Nachr, 283 (2010), pp. 379-391,  View PDF, CrossRefView Record in ScopusGoogle Scholar

[13] Coron J.-M., Control and nonlinearity, Mathematical surveys and monographs, vol. 136, Amer. Math. Soc., Providence (2007), Google Scholar

[14] Precup R., Fixed point theorems for decomposable multivalued maps and applications, Z Anal Anwend, 22 (2003), pp. 843-861, View Record in ScopusGoogle Scholar

[15] Precup R., Rodriguez-Lopez J., Fixed point index theory for decomposable multivalued maps and applications to  φ-Laplacian problem, Nonlinear Anal, 199 (2020), Article 111958 1–16, ArticleDownload PDFView Record in ScopusGoogle Scholar


Related Posts